Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have cold and coughing sputum with blood spots. On warfarin. Should I be worried?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I am a week into my cold. Am coughing up sputum but now it seems to have blood spots in it. I am on warfarin. Is this a trip to emergency? Or what?
Posted Sat, 7 Dec 2013 in General Health
Answered by Dr. Rakesh Madhyastha 41 minutes later
Brief Answer: Emergency Detailed Answer: Hello Thanks for the query Blood stained sputum can occur in lower respiratory infection however since you are on warfarin it is an added cause for the blood stained sputum. Here are my suggestions to you 1. Please go into the ER and get your INR checked and also a chest x ray to rule out a lower respiratory infection 2. Cough with sputum will need to be treated with antibiotics like Levofloxacin or Axithromycin 3. I must add here that Tab Lisinopril is an ACE inhibitor which can cause cough in some patients but most often cough is dry and without sputum 4.Avoid cold beverages, smoking abd walks in cold climate. I hope I was of help, if you have any further queries please get back to me I wish you good health Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor